Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 134, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Nov 24, 2004, 1:44 AM CST for DeKalb County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2004, 1:44 AM CST (07:44 UTC)
- Expired
- Nov 24, 2004, 2:30 AM CST
- In force
- 46 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:40 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Nov 23, 9:40 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 940 PM CST TUE NOV 23 2004 .UPDATE... WILL BE AMENDING ZONES ASAP AS ENTIRE FA IS NOW IN TORNADO WATCH TIL 10Z AS LINE OF STRONG TO SEVERE TSRA CONTINUES TO MOVE EAST OUT OF MISSISSIPPI TOWARD THE FA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...TORNADO WATCH UNTIL 4 AM CST WED AND FLOOD WATCH THROUGH 6 PM WEDNESDAY ALZ001>010-016. TN...TORNADO WATCH UNTIL 4 AM CST WED AND FLOOD WATCH THROUGH 6 PM WEDNESDAY TNZ076-096-097. && TROUTMAN
Hazardous weather outlook, Nov 24, 1:30 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 130 AM CST WED NOV 24 2004 ALZ001>010-016-TNZ076-096-097-241100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 130 AM CST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(OVERNIGHT)... THUNDERSTORMS WILL CONTINUE ACROSS THE TENNESSEE VALLEY AS THEY PUSH EAST FROM MISSISSIPPI. THE BIGGEST THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL. THIS WILL LIKELY AGGRAVATE ANY FLOODING THAT WAS EXPERIENCED EARLIER...THUS A FLOOD WATCH REMAINS IN EFFECT ACROSS THE AREA. THE THREAT FOR FLASH FLOODING...IN ADDITION TO RISING STREAMS AND RIVERS...WILL INCREASE THROUGH THE MORNING HOURS. AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE MISSISSIPPI VALLEY...A SECONDARY LINE OF STRONG TO SEVERE THUNDERSTORMS WILL REORGANIZE AND MOVE EAST INTO THE AREA. ALTHOUGH MOST OF THE STORMS WILL REMAIN SOUTH OF THE TENNESSEE VALLEY...ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS. HOWEVER...ISOLATED TORNADOES STILL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).. THE LINE OF THUNDERSTORMS WILL CONTINUE EAST THROUGH THE MORNING AND EARLY AFTERNOON HOURS...AFFECTING THE AREA EAST OF I-65 BY MIDDAY WEDNESDAY. THE THREAT FOR DAMAGING WINDS AND HEAVY RAINFALL WILL CONTINUE UNTIL THE LINE CLEARS THE AREA...WHICH IS EXPECTED BY LATE AFTERNOON. ONCE AGAIN ISOLATED TORNADOES MAY REMAIN POSSIBLE THROUGH THE MORNING HOURS...ALTHOUGH THE MORE SIGNIFICANT THREAT WILL REMAIN TO THE SOUTH. CONSIDERABLY COOLER AIR WILL RUSH IN LATE WEDNESDAY AS A COLD FRONT SWINGS THROUGH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY STILL BE NEEDED THROUGH TOMORROW MORNING. PB
In the hours before
Special weather statement, Nov 23, 8:55 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 855 PM CST TUE NOV 23 2004 ALZ001>004-240500- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE- 855 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ALERT UNTIL 11 PM FOR STRONG THUNDERSTORMS MOVING INTO EXTREME NORTHWEST ALABAMA... A LINE OF STORMS MOVING NORTH INTO NORTHWEST ALABAMA WILL AFFECT CENTRAL AND EASTERN FRANKLIN...COLBERT AND LAUDERDALE COUNTIES... ALONG WITH ALL OF LAWRENCE COUNTY THROUGH 11 PM. THESE STORMS WILL PRODUCE EXTREMELY HEAVY RAIN...WITH AMOUNTS EXCEEDING ONE INCH PER HOUR. THIS WILL LEAD TO LOCALIZED FLOODING PROBLEMS AND RISES ON AREA CREEKS AND STREAMS. IN ADDITION TO THE HEAVY RAIN THREAT...SIGNIFICANT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS TO 45 MPH WILL ALSO ACCOMPANY THIS LINE OF STORMS. PERSONS SHOULD MOVE INDOORS UNTIL THESE STORMS PASS. THE THUNDERSTORM THREAT WILL CONTINUE TO INCREASE THROUGH THE OVERNIGHT HOURS. STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. PB
Local storm report, Nov 23, 11:51 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1151 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG LACON 34.33N 86.90W
11/23/2004 MORGAN AL EMERGENCY MNGR
ONE TREE REPORTED DOWN ON HWY 31 AT LACON MOUNTAIN
1145 PM HAIL LACON 34.33N 86.90W
11/23/2004 0.25 INCH MORGAN AL AMATEUR RADIO
SMALL HAIL REPORTED ON HWY 31 AT LACON MOUNTAIN
&&
PNGThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 10:05 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 25 min |
| Nov 23, 10:16 PM CST | Severe Thunderstorm Warning | HUN | Colbert | 29 min |
| Nov 23, 10:38 PM CST | Severe Thunderstorm Warning | HUN | Lawrence | 37 min |
| Nov 24, 12:12 AM CST | Flash Flood Warning | HUN | Franklin, Lawrence, Morgan | 6 hr |
| Nov 24, 3:38 AM CST | Flash Flood Warning | HUN | DeKalb | 5 hr |
| Nov 24, 12:29 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 46 min |
| Nov 24, 12:48 AM CST | Tornado Warning | HUN | Franklin | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.